MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Ion; System Cart

INTUITIVE SURGICAL, INC Ion; System Cart
Model Number 380748-65
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the patient developed a pneumothorax in the left upper lobe (lul) requiring a chest tube and hospitalization.Per the physician, there were no issues with the ion system and the biopsy itself caused the pneumothorax.
 
Additional Manufacturer Narrative
There was no allegation that a malfunction of an ion system, instrument, or accessory occurred during the procedure.

Brand Name
Ion
Common Device Name
System Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50690757
Report Number2955842-2026-38163
Device Sequence Number5927286
Product Code EOQ
UDI-Device Identifier00886874116234
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380748-65
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/11/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Ion Endoluminal System.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale